Alert archive / Michigan / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jun 7, 2006, 7:33 AM EDT for Kalkaska County, Michigan. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 7:33 AM EDT (11:33 UTC)
- Expired
- Jun 7, 2006, 9:30 AM EDT
- In force
- 117 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Kalkaska County, MI
The radar
The NCL Michigan radar (KAPX), 46 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:20 AM EDT | FLASH FLOOD | 3 Nne Kalkaska, MI | HIGH WATER LEADING TO THE CLOSING OF LOCAL ROADS IN THE VICINITY OF RAPID RIVER AND ITS TRIBUTARIES...NEAR WOOD, SMITH AND HOLLY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 11.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KAPX 071134 FFWAPX MIC079-071330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GAYLORD MI 733 AM EDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLASH FLOOD WARNING FOR... KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 930 AM EDT * AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS PRODUCING TORRENTIAL RAIN ALONG US ROUTE 131 FROM SOUTH BOARDMAN...THROUGH KALKASKA...TO THE ANTRIM COUNTY BORDER. DOPPLER RADAR ESTIMATES THAT BETWEEN THREE AND FOUR AND ONE HALF INCHES OF RAIN HAVE FALLEN IN THIS AREA SINCE 530 AM EDT. ADDITIONAL THUNDERSTORMS WILL PRODUCE ANOTHER ONE TO THREE INCHES OF RAINFALL IN THIS AREA BY 930 AM EDT. THIS ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE... SOUTH BOARDMAN...KALKASKA AND DARRAGH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4453 8533 4453 8503 4485 8494 4484 8530 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:20 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 3:20 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT WED JUN 7 2006 CORRECTED TO ADD ADDITIONAL FIRST PERIOD TEXT .DISCUSSION...THE CORE OF THE UPPER LOW...APPROACHING NORTHERN LAKE MICHIGAN EARLY WEDNESDAY MORNING...WILL CONTINUE TO DRIFT SE THROUGH THE EARLY MORNING...AND THE ASSOCIATED SURFACE LOW CENTERED OVER CENTRAL LAKE MICHIGAN WILL ALSO DRIFT SE THIS MORNING. AHEAD OF THESE FEATURES WEAK BUT PERSISTENT DEEP LAYER ASCENT (LOW LEVEL MOISTURE/MASS CONVERGENCE ENHANCED BY 20-25 KNOT 850 MB WINDS AND 300-315K ISENTROPIC ASCENT ASSOCIATED WITH 2-5 UNITS OF 700-500 Q VECTOR CONVERGENCE AND 500-200 MB DEFORMATION) AND ELEVATED INSTABILITY (850 MB CAPES 300-700 J/KG AND 700-500 MB LAPSE RATES 6-6.5C/KM) COMBINED TO SUPPORT SHOWERS AND A FEW THUNDERSTORMS...WITH COVERAGE DEPENDING ON LOCATION. IR IMAGERY DEPICTS COLDEST CLOUD TOPS ASSOCIATED WITH MORE VIGOROUS CONVECTION REMAINING SOUTH OF THE FORECAST AREA...CLOSER TO THE SURFACE WARM FRONT. POPS THROUGH 12Z WILL ACCOUNT FOR ANTICIPATED SHORT TERM TRENDS...WITH CHANCE POPS FAR NE AND SW AND LIKELY/CATEGORICAL POPS ELSEWHERE. ROWLEY CLOSED UPPER LOW OVER THE WESTERN LAKES WILL WEAKEN AND BECOME AN OPEN WAVE LATER TODAY AS IT SLIDES ACROSS THE AREA. SHOWERS AND THUNDERSTORMS CURRENTLY BEING FED BY 25KT H8 LLJ NOSING NORTHWARD OUT OF THE OHIO VALLEY...WHICH IS HELPING TO DRAW SOME OF THE HIGHER CAPE AIR NORTHWARD TOWARD OUR AREA. OVERALL A DIFFICULT PRECIPITATION FORECAST OVER THE NEXT 12-18 HOURS AS UPPER SYSTEM LOSES MUCH OF ITS ENERGY WITH ONLY WEAK DYNAMICAL SUPPORT ACROSS NORTHERN MICHIGAN. THE BEST H7-H5 Q-VECTOR CONVERGENCE COMES EARLY THIS MORNING...WITH SOME WEAK CONVERGENCE LINGERING OVER EASTERN AREAS INTO THIS EVENING. MUCAPES OF 300-700 J/KG CURRENTLY WITH ELEVATED SHOWER/THUNDERSTORM ACTIVITY...BUT THESE VALUES DIMINISH THROUGH MIDDAY AS UPPER FEATURE WEAKENS AND LLJ DIMINISHES. BOTH THE NAM AND GFS GENERATE POTENTIAL OF 700-1000 J/KG OF SBCAPE THIS AFTERNOON DEPENDENT ON AMOUNT OF INSOLATION. UPSTREAM CLOUD SHIELD NOT THAT IMPRESSIVE...BUT SLOW MOVEMENT OF UPPER FEATURE AND AMOUNT OF LOW/MID LEVEL MOISTURE WILL LIKELY KEEP THINGS MOSTLY CLOUDY TODAY AND LIMIT HEATING. BECAUSE OF THIS...I WILL GO WITH NUMEROUS SHOWERS BUT ONLY ISOLATED THUNDERSTORMS. IF WE END UP WITH A BIT MORE SUNSHINE TODAY...INSTABILITY WILL BE GREATER AND DAY SHIFT WILL HAVE TO INCREASE THUNDERSTORM WORDING. ALTHOUGH DYNAMICS REMAIN WEAK...MOISTURE WILL LINGER OVER THE EASTERN 1/2 OF THE AREA TONIGHT AS AREA REMAINS ON WESTERN EDGE OF NORTHERN STREAM ENERGY DROPPING OUT OF SOUTHERN CANADA AND INTO NEW ENGLAND. THIS NORTHERN STREAM ENERGY WILL PREVENT SHORTWAVE RIDGE AND DRIER AIR FROM MAKING MUCH HEADWAY EASTWARD OUT OF THE NORTHERN PLAINS. I WILL KEEP CHANCE SHOWERS IN THE FORECAST FOR EASTERN AREAS FOR TONIGHT...WITH DRY CONDITIONS WEST. THURSDAY BEGINS A STRETCH OF DRY WEATHER AND A GRADUAL TURN TOWARD UNSEASONABLY COOL TEMPERATURES. ALL MODELS ARE NOW TRENDING TOWARD THE STRONGER ECMWF WITH REGARD TO THE UPPER TROF OVER THE EASTERN STATES FOR THE WEEKEND. THIS STRONGER SCENARIO ALLOWS MUCH COOLER AIR TO WORK INTO THE GREAT LAKES FOR FRIDAY AND SATURDAY. LATEST GUIDANCE NUMBERS ARE 6-8 DEGF COOLER THAN PREVIOUS RUN. I CUT HIGH TEMPERATURES IN ALL AREAS FOR FRIDAY AND SATURDAY...AND LATER SHIFTS MAY HAVE TO CUT THEM MORE. 00Z GFS NOW DROPS A CORE OF -4 DEGC H8 AIR ACROSS THE AREA ON SATURDAY...WHICH IF CORRECT WOULD YIELD HIGHS ONLY AROUND 60 DEGF. I REMOVED LOW POPS FROM SUNDAY GIVEN ABUDANT DRY AIR WITH HIGH PRESSURE IN CONTROL AND RETURN OF WARMER AIR/ISENTROPIC ASCENT SUPPRESSED TO THE SOUTH/WEST. OTHERWISE...NO CHANGES TO THE EXTENDED. JK && .APX...WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jun 7, 4:18 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EDT WED JUN 7 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-081000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 418 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...ESPECIALLY EAST OF US-131 THIS AFTERNOON. THE THUNDERSTORMS WILL DIMINISH BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIVATION IS NOT ANTICIPATED TODAY. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:25 AM EDT | Flash Flood Warning | APX | Kalkaska | 4 hr |
Nearby
Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.